Alert archive / Montana / Tornado Warnings in 2005
Tornado Warning 16, NWS Billings, MT
NWS Billings, MT issued this tornado warning at Jun 6, 2005, 7:00 PM MDT for Fallon County, Montana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 7:00 PM MDT (01:00 UTC)
- Expired
- Jun 6, 2005, 7:34 PM MDT
- In force
- 34 min
- Issued by
- NWS Billings, MT
- Area
- Counties, with a storm outline in the text
County Fallon County, MT
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 1.0 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS55 KBYZ 070102
TORBYZ
MTC025-070145-
/O.NEW.KBYZ.TO.W.0016.050607T0100Z-050607T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BILLINGS MT
700 PM MDT MON JUN 6 2005
THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN FALLON COUNTY IN SOUTHEAST MONTANA
THIS INCLUDES THE CITY OF BAKER
* UNTIL 745 PM MDT
* AT 700 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
NEAR BAKER...MOVING NORTH AT 25 MPH. THIS THUNDERSTORM HAS A HISTORY
OF PRODUCING TORNADOES.
* THIS TORNADIC THUNDERSTORM IS EXPECTED TO BE NEAR...
OLLIE BY 705 PM MDT
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET.
LAT...LON 4628 10459 4624 10431 4612 10407 4661 10408
4665 10450
$$2 follow-up statements
000
WWUS55 KBYZ 070110
SVSBYZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
708 PM MDT MON JUN 6 2005
MTC025-070145-
/O.CON.KBYZ.TO.W.0016.000000T0000Z-050607T0145Z/
FALLON MT-
708 PM MDT MON JUN 6 2005
...A TORNADO WARNING CONTINUES UNTIL 745 PM MDT FOR NORTHEASTERN
FALLON COUNTY...
AT 650 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD 9
MILES EAST OF BAKER ON HIGHWAY 12. THIS FUNNEL CLOUD WILL APPROACH
THE OLLIE AREA BY 712 PM. IF YOU ARE IN THE OLLIE VICINITY PLEASE
TAKE COVER NOW
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 4628 10459 4624 10431 4612 10407 4661 10408
4665 10450
$$000
WWUS55 KBYZ 070134
SVSBYZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
732 PM MDT MON JUN 6 2005
MTC025-070142-
/O.CAN.KBYZ.TO.W.0016.000000T0000Z-050607T0145Z/
FALLON MT-
732 PM MDT MON JUN 6 2005
...THE TORNADO WARNING FOR NORTHEASTERN FALLON COUNTY IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING HAS MOVED OUT OF
THE WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
PLEASE CALL ANY SEVERE REPORTS INTO LOCAL LAW ENFORCEMENT AND HAVE
THEM RELAY THOSE REPORTS TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4628 10459 4624 10431 4612 10407 4661 10408
4665 10450
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this tornado warning went out at Jun 6, 6:34 PM MDT, 26 minutes earlier.
Area forecast discussion, Jun 6, 6:34 PM MDT, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
634 PM MDT MON JUN 6 2005
.SHORT TERM...VALID FOR TUE AND WED...
UPDATED FORECAST TO REFLECT EXPIRATION OF TORNADO WATCH 617.
SHORTWAVE RESPONSIBLE FOR WIDESPREAD SHOWERS AND THUNDERSTORMS
PROGGED BY NAM12 TO MOVE NE OF THE AREA BY 03Z. LATEST MESO
ANALYSIS SHOWED 1200-2000 J/KG OF CAPE OVER NE ZONES...AND 00Z
SOUNDINGS FROM GGW AND UNR DEPICTED STORM RELATIVE HELICITIES
BETWEEN 100 AND 200 M2/S2. TORNADOES HAVE BEEN REPORTED WITH
STORMS OVER E ZONES THIS EVENING. ANOTHER SHORTWAVE MOVING NE
THROUGH W WY PER WATER VAPOR IMAGERY WILL SLIDE NE THROUGH THE
AREA TONIGHT BRINGING ADDITIONAL SHOWERS AND THUNDERSTORMS. ARTHUR
.LONG TERM...VALID FOR THU...FRI...SAT...SUN...MON...
UPPER LEVEL TROUGH WILL BE SITTING OVER THE REGION THURSDAY
KEEPING CONDITIONS COOL AND SOMEWHAT UNSETTLED. MODELS ARENT
SHOWING A LOT OF LIFT SO WILL KEEP POPS ON THE LOW SIDE. MODELS
DIVERGE A BIT FOR SATURDAY AND SUNDAY WITH THE GFS FLATTENING THE
FLOW...WHILE THE ECMWF KEEPS MORE OF A TROUGH OVER THE AREA. WILL
GO MORE WITH THE ECWMF SOLUTION AND KEEP TEMPS ON THE COOL SIDE
AND STILL MENTION A CHANCE OF RAIN. MODEL DIFFERENCES CONTINUE
INTO EARLY NEXT WEEK...BUT DIFFERENCES BETWEEN THEM ARENT
DRASTIC. TEMPERATURES LOOK TO REBOUND SOME MONDAY WITH SOME
LOCATIONS FLIRTING WITH 80 DEGREES...STILL BELOW NORMAL. IT ALSO
APPEARS BILLINGS WILL BREAK THE RECORD FOR NOT EXPERIENCING AN 80
DEGREE OR WARMER DAY THIS LATE INTO THE SPRING...THE CURRENT
RECORD IN JUNE 10. MOORE
&&
.AVIATION...
MAIN THREAT OF THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING WILL BE
FROM KBIL EAST TO KMLS...AS WELL AS IN NORTHERN WYOMING AROUND
KBYG AND KSHR. THESE STORMS COULD BE LOCALLY SEVERE WITH MVFR AND
POSSIBLY IFR CONDITIONS...AS WELL AS GUSTY WINDS AND HAIL. EVEN IN
PARTS OF TWEB ROUTES NOT AFFECTED BY THE THUNDERSTORMS...MVFR
CONDITIONS ARE POSSIBLE DUE TO STRATUS CIGS.
FOISY
&&
.PRELIMINARY POINT TEMP/POPS...
TUE WED THU FRI SAT SUN MON
-----------------------------------------------------------
BIL 047/063 047/061 046/069 048/070 050/071 050/072 050/078
+6/T 66/W 22/T 22/T 23/T 32/T 00/B
LVM 038/053 038/060 040/065 039/067 041/066 042/070 043/073
+6/T 66/W 43/T 33/T 33/T 32/T 00/B
HDN 047/067 046/063 045/070 049/070 050/076 050/073 050/080
64/T 64/W 22/T 22/T 23/T 33/T 00/B
MLS 051/068 050/066 048/071 047/071 052/073 052/074 052/075
+4/T 76/W 53/T 22/T 23/T 33/T 32/R
4BQ 049/069 048/066 046/072 046/071 051/074 052/073 050/074
+4/T 63/W 22/T 22/T 23/T 33/T 30/B
BHK 052/066 047/063 045/066 045/069 048/070 051/072 050/076
+4/T 66/W 52/T 22/T 23/T 34/T 32/R
SHR 044/064 040/064 043/069 042/067 045/072 047/074 046/076
64/T 63/W 22/T 22/T 23/T 33/T 00/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Jun 6, 6:40 PM MDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 640 PM MDT MON JUN 6 2005 MTZ032-033-036-037-080045- CUSTER-FALLON-POWDER RIVER-CARTER- 640 PM MDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MONTANA. .DAY ONE...TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE MOVING NORTHEAST THROUGH THE AREA THROUGH 900 PM. SOME STORMS HAVE PRODUCED TORNADOES THIS EVENING AND THIS THREAT WILL CONTINUE EARLY THIS EVENING. OTHERWISE...SMALL HAIL...GUSTY WINDS TO 50 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH THUNDERSTORMS THIS EVENING. PLEASE SEE LATEST GTFTORBYZ...GTFSVRBYZ AND GTFSVSBYZ FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ028>031-034-035-038>042-056>058-063>068-WYZ098-099-080045- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD- NORTHERN STILLWATER-YELLOWSTONE-SOUTHERN BIG HORN-EASTERN CARBON- NORTHERN PARK-NORTHERN SWEET GRASS-GOLDEN VALLEY- RED LODGE FOOTHILLS-NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP- PARADISE VALLEY-LIVINGSTON AREA-BEARTOOTH FOOTHILLS- ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS- NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 640 PM MDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WYOMING...SOUTHEAST MONTANA...SOUTH CENTRAL MONTANA AND CENTRAL MONTANA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 6, 5:07 PM MDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
507 PM MDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL EKALAKA 45.89N 104.55W
06/06/2005 0.75 INCH CARTER MT CO-OP OBSERVER
&&
TRCLocal storm report, Jun 6, 5:19 PM MDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
519 PM MDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL EKALAKA 45.89N 104.55W
06/06/2005 0.75 INCH CARTER MT LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED BY COUNTY SHERIFF.
&&
BETSpecial weather statement, Jun 6, 5:39 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE BILLINGS MT 539 PM MDT MON JUN 6 2005 MTZ030-038-057-WYZ098-099-070045- TREASURE-SOUTHERN BIG HORN-NORTHERN BIG HORN- NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- INCLUDING THE CITIES OF...HYSHAM...PRYOR...LODGE GRASS...HARDIN... CROW AGENCY...BURGESS JCT...SHERIDAN 539 PM MDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 417 FOR THE FOLLOWING AREAS IN MONTANA THIS CANCELS 2 COUNTIES IN SOUTH CENTRAL MONTANA BIG HORN IN SOUTHEAST MONTANA TREASURE IN WYOMING THIS CANCELS 1 COUNTY IN NORTH CENTRAL WYOMING SHERIDAN THIS INCLUDES THE CITIES OF...HARDIN...CROW AGENCY... SHERIDAN AND HYSHAM. MTZ031>033-036-037-058-070045- NORTHERN ROSEBUD-CUSTER-FALLON-POWDER RIVER-CARTER- SOUTHERN ROSEBUD- INCLUDING THE CITIES OF...COLSTRIP...FORSYTH...MILES CITY... BAKER...BROADUS...EKALAKA...LAME DEER 539 PM MDT MON JUN 6 2005 TORNADO WATCH NUMBER 417 REMAINS VALID UNTIL 6 PM MDT FOR THE FOLLOWING AREAS IN MONTANA THIS WATCH INCLUDES 5 COUNTIES IN SOUTHEAST MONTANA CARTER CUSTER FALLON POWDER RIVER ROSEBUD THIS INCLUDES THE CITIES OF...BAKER...MILES CITY...BROADUS... EKALAKA...COLSTRIP...LAME DEER AND FORSYTH.
Local storm report, Jun 6, 5:56 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
556 PM MDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TORNADO 10 NW EKALAKA 45.99N 104.70W
06/06/2005 CARTER MT NWS EMPLOYEE
TORNADO ON THE GROUND FOR 10 MINUTES
&&
TRCSpecial weather statement, Jun 6, 6:02 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE BILLINGS MT 602 PM MDT MON JUN 6 2005 MTZ031>033-036-037-058-070115- NORTHERN ROSEBUD-CUSTER-FALLON-POWDER RIVER-CARTER- SOUTHERN ROSEBUD- INCLUDING THE CITIES OF...COLSTRIP...FORSYTH...MILES CITY... BAKER...BROADUS...EKALAKA...LAME DEER 602 PM MDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 417 FOR THE FOLLOWING AREAS IN MONTANA THIS CANCELS 5 COUNTIES IN SOUTHEAST MONTANA CARTER CUSTER FALLON POWDER RIVER ROSEBUD THIS INCLUDES THE CITIES OF...MILES CITY...BAKER...BROADUS... EKALAKA...COLSTRIP...LAME DEER AND FORSYTH.
Local storm report, Jun 6, 6:49 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
649 PM MDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM FUNNEL CLOUD 4 S PLEVNA 46.36N 104.52W
06/06/2005 FALLON MT LAW ENFORCEMENT
&&
JAThe office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:08 PM MDT | Tornado Warning | BYZ | Fallon | 38 min |
| Jun 6, 6:15 PM MDT | Tornado Warning | BYZ | Carter, Fallon | 45 min |
| Jun 7, 2:37 PM MDT | Severe Thunderstorm Warning | BYZ | Big Horn, Rosebud | 38 min |
| Jun 7, 4:44 PM MDT | Tornado Warning | BYZ | Powder River | 31 min |
| Jun 7, 5:14 PM MDT | Tornado Warning | BYZ | Powder River | 25 min |
Nearby
Tornado Warnings in Montana, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.